STABILITY OF THE UNFOLDING OF THE PREDATOR-PREY MODEL
UNSPECIFIED (1994) STABILITY OF THE UNFOLDING OF THE PREDATOR-PREY MODEL. DYNAMICS AND STABILITY OF SYSTEMS, 9 (3). pp. 179-195. ISSN 0268-1110Full text not available from this repository.
We prove a conjecture of Zeeman that any generic unfolding of the Volterra's original predator-prey model is stable. This well-known two-dimensional model has co-dimension one in the planar Lotka-Volterra system and all its orbits are closed in the region of physical interest. Any generic unfolding of the model locally induces a degenerate Hopf bifurcation, but the presence of a cycle of saddles makes the global stability analysis quite involved. We solve the problem by working in the equivalent replicator system. Our proof of stability uses a family of Lyapunov functions for the unfolding. There are two other co-dimension one bifurcations tit the planar replicator (equivalently Lotka-Volterra) system, which involve cycles of saddles and are therefore non-trivial. In one case we prove the stability of the bifurcation and in the other we determine a topologically versal unfolding of the co-dimension one flow. This then, together with previous work on the subject, completes the study of co-dimension one bifurcations of the system.
|Item Type:||Journal Article|
|Subjects:||Q Science > QA Mathematics
T Technology > TJ Mechanical engineering and machinery
|Journal or Publication Title:||DYNAMICS AND STABILITY OF SYSTEMS|
|Publisher:||CARFAX PUBL CO|
|Number of Pages:||17|
|Page Range:||pp. 179-195|
Actions (login required)